Alert archive / Illinois / Special Weather Statements in 2021

Special Weather Statement, NWS Lincoln, IL

June 29, 2021Clay County, Illinois

NWS Lincoln, IL issued this special weather statement at Jun 29, 2021, 9:02 PM CDT for Clay County, Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2021, 9:02 PM CDT (02:02 UTC)
Expired
Jun 29, 2021, 9:45 PM CDT
In force
43 min
Issued by
NWS Lincoln, IL

County Clay County, IL

The radar

The Evansville,IN radar (KVWX), 86 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 2.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2021-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1000 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2021-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1000 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1133 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

983 
WWUS83 KILX 300202
SPSILX

Special Weather Statement
National Weather Service Lincoln IL
902 PM CDT Tue Jun 29 2021
 
ILZ071-300245-
Clay-
902 PM CDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLAY COUNTY UNTIL 945 PM
CDT...

At 901 PM CDT, trained weather spotters reported a strong 
thunderstorm near Flora, moving northeast at 25 mph. 

Penny size hail and wind gusts up to 50 mph will be possible with
this storm. Dime size hail was reported in Xenia as the storm passed.

Locations impacted include...
Flora, Louisville, Clay City, Bible Grove and Sailor Springs. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Lincoln.

&&

LAT...LON 3861 8862 3872 8868 3890 8843 3869 8829
TIME...MOT...LOC 0201Z 236DEG 21KT 3870 8857 

$$

Geelhart

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Jun 29, 7:57 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 29, 7:57 PM CDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
757 PM CDT Tue Jun 29 2021

.SYNOPSIS...
Issued at 757 PM CDT Tue Jun 29 2021

We have a couple more days of periodic showers and thunderstorms
on tap, with locally heavy rain remaining a concern. Areas south
of a Jacksonville to Danville line stand the best chance of seeing
a widespread heavy rain. This wet and humid weather pattern will
finally break down late in the week, and the upcoming holiday
weekend looks cooler, less humid, and dry.

&&

.UPDATE...
Issued at 757 PM CDT Tue Jun 29 2021

A number of outflow boundaries are evident on radar early this
evening, and several storms have formed along them. A recent storm
that went across Springfield produced 1 to 2 inches in less than
an hour over parts of the area. Most of the evening thunderstorm
activity has been near and south of I-72, with light showers to
the north. While activity wanes, there doesn't really appear to be
a solid period of dry conditions coming up overnight, so 30-40%
PoP's will be maintained overnight.

The flash flood watch was allowed to expire at 7 pm, with the
flood threat diminishing as we get past sunset. Some consideration
may be needed for another watch for Wednesday and Thursday, but
any decisions will hold off until after the upcoming evening
model runs can be analyzed.

&&

.SHORT TERM...(This evening through Wednesday)
ISSUED AT 354 PM CDT Tue Jun 29 2021

Widely scattered thunderstorms are in place across central IL this
afternoon, with a messy pattern of weak forcing responsible for
the scattered nature of thunderstorms. An outflow boundary washing
out in east central IL was responsible for some of the first
storms, but additional weak boundaries have developed some
thunderstorms as well. Strongest shear is toward northern IL where
effective bulk shear around 30 kts is noted, while there is a
corridor of around 3000 J/kg MLCAPE broadly around I-55 to I-57.
Overlap of forcing, instability, and shear generally aligns with
SPC's marginal risk area in northeast IL, mainly for downburst
wind potential. With loss of diurnal heating overnight, activity
should diminish this evening into overnight. Another disturbance
is likely toward morning moving out of northern Missouri and
should bring an increase in shower and thunderstorm activity.

.LONG TERM...(Wednesday night through Tuesday)
ISSUED AT 354 PM CDT Tue Jun 29 2021

Late Wednesday into Wednesday night the frontal zone stalled to
the north/northwest should push southward into and across central
IL. Meanwhile, strongest instability looks to slip southeastward
into southern IL. As the front slowly moves southward, shower
activity should continue into Thursday, then gradually diminish
from the north later Thursday.

Behind the front cooler and much drier air arrives in central IL
Thursday night through the weekend, with dewpoints in the 50s
expected, and highs dropping to upper 70s Friday and Saturday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 630 PM CDT Tue Jun 29 2021

Thunderstorms have been widely scattered and it has been difficult
to pin down anything other than a VCTS mention, but with recent
development near KSPI, will include a TEMPO period there for brief
MVFR/IFR visibility in heavy rain. Elsewhere, much of the thunder
has been waning as we get into early evening. Additional
thunderstorm development is expected by midday across central
Illinois.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...Geelhart
SYNOPSIS...Geelhart
SHORT TERM...37
LONG TERM...37
AVIATION...Geelhart
Hazardous weather outlook, Jun 29, 3:27 PM CDT, 5 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
327 PM CDT Tue Jun 29 2021

ILZ043>046-053-055-057-302030-
Champaign-De Witt-Douglas-Edgar-Macon-Piatt-Vermilion-
327 PM CDT Tue Jun 29 2021

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...TONIGHT...

Strong to isolated severe thunderstorms are possible through
tonight. A few of these storms may produce locally damaging winds
and heavy rain.

Minor flooding will continue along portions of the Sangamon River
near Monticello.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Thunderstorms are possible Wednesday through Thursday. The
potential for widespread severe weather is low. However, locally
heavy rain will be possible.

Minor flooding will continue along portions of the Sangamon River
near Monticello through the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed into this evening. Rainfall
reports are appreciated.

ILZ030-031-038-302030-
Marshall-McLean-Woodford-
327 PM CDT Tue Jun 29 2021

...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM CDT THIS EVENING...

This Hazardous Weather Outlook is for portions of central
Illinois.

.DAY ONE...TONIGHT...

Strong to isolated severe thunderstorms are possible through
tonight. A few of these storms may produce locally damaging winds
and heavy rain. Due to recent heavy rains and flooding, renewed
flooding may result, especially east of the Illinois River
Valley.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Thunderstorms are possible Wednesday through Thursday. The
potential for widespread severe weather is low. However, locally
heavy rain will be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed into this evening. Rainfall and
flooding reports are appreciated.

ILZ027>029-036-037-040>042-047>051-302030-
Cass-Fulton-Knox-Logan-Mason-Menard-Morgan-Peoria-Sangamon-
Schuyler-Scott-Stark-Tazewell-
327 PM CDT Tue Jun 29 2021

...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM CDT THIS EVENING...

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Periods of showers and thunderstorms are expected through tonight.
These storms are not expected to be severe, but heavy rain and
localized flooding will be possible.

Moderate flooding will develop along the Sangamon in Chandlerville
tonight and at Oakford on Wednesday. The Salt Creek near
Greenview will fall from moderate to minor flooding tonight.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Thunderstorms are possible Wednesday through Thursday. The
potential for widespread severe weather is low. However, locally
heavy rain will be possible.

Flooding will continue along portions of the Sangamon River from
Oakford downstream and Salt Creek.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight. However,
rainfall and flooding reports would be greatly appreciated.

ILZ052-054-056-061>063-066>068-071>073-302030-
Christian-Clark-Clay-Coles-Crawford-Cumberland-Effingham-Jasper-
Lawrence-Moultrie-Richland-Shelby-
327 PM CDT Tue Jun 29 2021

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and southeast Illinois.

.DAY ONE...TONIGHT...

Scattered thunderstorms are possible through tonight. A few of
these storms may produce gusty winds and heavy rain.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Thunderstorms are possible Wednesday through Thursday. A few
strong to severe storms are possible Wednesday afternoon and
evening. Damaging winds and heavy rainfall are the main threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

NMB

In the hours before

Local storm report, Jun 29, 8:24 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
824 PM CDT TUE JUN 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     TSTM WND GST     PANA                    39.39N 89.08W
06/29/2021  E50 MPH          CHRISTIAN          IL   PUBLIC

            1-2 INCH TREE LIMB DOWN IN PANA. RELAYED VIA
            SOCIAL MEDIA. TIME ESTIMATED BY RADAR.

&&
Local storm report, Jun 29, 8:55 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
855 PM CDT TUE JUN 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     FLOOD            1 NNE CLEAR LAKE        39.83N 89.56W
06/29/2021                   SANGAMON           IL   FIRE DEPT/RESCUE

            CAMP BUTLER ROAD CLOSED WEST OF ROSELAWN
            CEMETERY.

&&
Local storm report, Jun 29, 8:57 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
857 PM CDT TUE JUN 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 PM     FLOOD            1 SSW RIVERTON          39.84N 89.55W
06/29/2021                   SANGAMON           IL   FIRE DEPT/RESCUE

            EASTBOUND RTE 36 IMPASSIBLE IN SEVERAL
            SPOTS.

&&
Local storm report, Jun 29, 8:58 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
858 PM CDT TUE JUN 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0857 PM     FLOOD            RIVERTON                39.85N 89.54W
06/29/2021                   SANGAMON           IL   FIRE DEPT/RESCUE

            CENTER PARK HAS FLOODED ACROSS 3RD ST.

&&
Local storm report, Jun 29, 9:01 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
901 PM CDT TUE JUN 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0857 PM     TSTM WND GST     XENIA                   38.64N 88.64W
06/29/2021  E50 MPH          CLAY               IL   AMATEUR RADIO

            SMALL TREE LIMBS DOWN IN XENIA, PEA SIZE
            HAIL.

&&
Special weather statement, Jun 29, 9:02 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
902 PM CDT Tue Jun 29 2021

ILZ071-300245-
Clay-
902 PM CDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLAY COUNTY UNTIL 945 PM
CDT...

At 901 PM CDT, trained weather spotters reported a strong
thunderstorm near Flora, moving northeast at 25 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm. Dime size hail was reported in Xenia as the storm passed.

Locations impacted include...
Flora, Louisville, Clay City, Bible Grove and Sailor Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Lincoln.

&&

LAT...LON 3861 8862 3872 8868 3890 8843 3869 8829
TIME...MOT...LOC 0201Z 236DEG 21KT 3870 8857

Geelhart

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 9:57 PM CDTRiver Flood WarningILXMarshall, Putnam6 days
Jun 30, 12:23 PM CDTAreal Flood AdvisoryILXMarshall2 hr
Jun 30, 2:29 PM CDTAreal Flood AdvisoryILXMarshall46 min
Jun 30, 6:08 PM CDTAreal Flood AdvisoryILXKnox, Marshall, Peoria, Stark, Woodford3 hr
Jun 30, 6:13 PM CDTAreal Flood AdvisoryILXSangamon3 hr

Nearby

Special Weather Statements in Illinois, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.